Please use this identifier to cite or link to this item:
Scopus Web of ScienceĀ® Altmetric
Type: Journal article
Title: A connectivity index for discrete fracture networks
Author: Xu, C.
Dowd, P.
Mardia, K.
Fowell, R.
Citation: Mathematical Geosciences, 2006; 38(5):611-634
Publisher: Kluwer Academic/Plenum Publ
Issue Date: 2006
ISSN: 1874-8961
Statement of
C. Xu, P. A. Dowd, K. V. Mardia and R. J. Fowell
Abstract: Connectivity is an important measure for assessing flow transport in rock, especially through fractures. In this paper, rock fracture systems are modelled by a discrete fracture model simulated by a marked point process. A connectivity index is then introduced to quantify the connectivity between any two points in space. Monte Carlo simulation is used to evaluate the connectivity index for stationary cases and relationships between the connectivity index and the parameters of the discrete fracture model are analysed. The average number of intersections per fracture, Xf, and the fracture intensity, P12 (P32), are calculated and the relationships between these parameters and the connectivity index are investigated, concluding that Xf is the more suitable parameter for the classification of rock mass flow properties. The relationships between the connectivity index and the percolation state of the fractured medium are also discussed. An edge correction is briefly discussed and a practical example is used to demonstrate the method of computing the connectivity index.
Keywords: Connectivity index
marked point process
discrete fracture model
rock fracture system
rock mass flow property classification
DOI: 10.1007/s11004-006-9029-9
Published version:
Appears in Collections:Aurora harvest
Civil and Environmental Engineering publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.